Ohio, 2004Flood in Ohio, May 18, 2004
May 18, 2004 · NWS CLE · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 18, 1:31 PM EST, 5 hours 29 minutes earlier.
Area forecast discussion, May 18, 1:31 PM EST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
231 PM EDT TUE MAY 18 2004
.DISCUSSION...
ON THE FENCE ABT PSBL FLOOD WATCH TNGT AS CDFNT SLOLY SAGS S TO NR
THE OH RVR. PW RUNNING ARND 1.5 INCH...SO HVY RA WL LIKELY OCCUR IN
PLACES. HWVR...MOST AREAS WL HV HAD ARND A 20 HR BREAK FM LAST
PRECIP SO SHUD BE ABLE TO HANDLE ANOTHER BRIEFLY HVY RA. LEANING TO
NOT ISSUING ATTM BUT WL DEPEND ON COORD. SVR TSTM WATCH TIL 00Z WL
COVER LATE AFTN AND EVE SVR THREAT. ON WED...CURRENT FCST HAS CHC
TRW FOR SRN HALF OF CWA. GUIDANCE POPS LOW IN THE N ON WED.
CONCERNED THAT OVERRUNNING CONVECTION MAY STIL GET BACK INTO NRN
COS BEFORE END OF THE DAY WED AS WRMFNT BGNS NWRD PUSH. SML CHC WED
NITE AS FNT MOVS BACK NE ACRS AREA. WRM SECTOR ON THU PROVIDES
PLENTY OF INSTABILITY. WOULDNT BE SUPRISED TO SEE SOME SVR WX AGAIN
AS NEXT CDFNT APCHS.
.XTDD DISCUSSION...
WX PATTERN DURG XTDD WL CONT WITH A SERIES OF WVS OF LOW PRES MOVG
GNLY NE THRU GRTLKS PUSHING AND PULLING A FRONTAL BNDRY BACK AND
FORTH ACRS CWA WITH THE FNT NEVER GETTING A SIG DISTANCE N OR S OF
CWA. MSTR POOLING ALG THE FNT WL REQUIRE PROLONGED FCST OF CHC
SHRA/TSRA THRUT TIME PD. THERE MAY BE A FEW DRY 12 HR PDS SOMEWHERE
IN THERE AS IT PLAYS OUT BUT ATTM DONT SEE ENUF OF A WINDOW TO PUT
IN THAT TYPE OF FINE-TUNING. WRM AND MUGGY CONDS WL BE THE RULE
THRU NEXT TUE AS AMS RMNS WRM UNDER PREDOMINATE S TO SWLY FLOW. BIG
CHGS APPEAR ON HORIZON FOR WED AS UPR TROF BGNS TO MOV IN WITH MUCH
COLDER AIR WHICH WL LIKELY HANG ARND LONG ENUF TO MAKE FOR ANOTHER
MISERABLE MEMORIAL DAY WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...SVR TSTM WATCH TIL 00Z FOR ALL COS XCPT 003-007.
PA...SVR TSTM WATCH TIL 00Z.
&&
Hazardous weather outlook, May 18, 4:19 AM EST, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
519 AM EDT TUE MAY 18 2004
OHZ003-006>014-017>019-089-PAZ001>003-191114-
ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-CUYAHOGA OH-
ERIE OH-GEAUGA OH-HANCOCK OH-HURON OH-LAKE OH-LORAIN OH-LUCAS OH-
NORTHERN ERIE PA-OTTAWA OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-
WOOD OH-
INCLUDING THE CITIES OF...ASHTABULA...BOWLING GREEN...CHARDON...
CLEVELAND...ELYRIA...ERIE...FINDLAY...FOSTORIA...FREMONT...
JEFFERSON...LORAIN...MEADVILLE...NORWALK...PAINESVILLE...
PORT CLINTON...SANDUSKY...TIFFIN AND TOLEDO
519 AM EDT TUE MAY 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON AS A COLD
FRONT APPROACHES FROM THE NORTH.
.DAYS TWO THROUGH SEVEN...
A THREAT OF THUNDERSTORMS ARE IN THE FORECAST THROUGH MONDAY...SOME
OF THEM COULD BE SEVERE. LATER FORECASTS WILL NEED TO BE MONITORED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ANYTIME THIS AFTERNOON.
OHZ020>023-027>033-036>038-047-191114-
ASHLAND OH-CRAWFORD OH-HOLMES OH-KNOX OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-PORTAGE OH-RICHLAND OH-STARK OH-SUMMIT OH-
TRUMBULL OH-WAYNE OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...BUCYRUS...CANTON...
MANSFIELD...MARION...MEDINA...MILLERSBURG...MOUNT GILEAD...
MOUNT VERNON...RAVENNA...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
519 AM EDT TUE MAY 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO.
.DAY ONE...TODAY
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS
A COLD FRONT MOVES IN. HEAVY RAIN IS ALSO POSSIBLE ESPECIALLY TONIGHT
AS THE FRONT BECOMES STATIONARY AND A LOW PRESSURE AREA MOVES ALONG
IT. THIS COULD CAUSE FLOODING. THIS POTENTIAL FOR FLOODING WILL NEED
TO BE MONITORED.
.DAYS TWO THROUGH SEVEN...
A THREAT OF THUNDERSTORMS IS IN THE FORECAST THROUGH MONDAY. SOME OF
THE THUNDERSTORMS COULD BE SEVERE. LATER FORECASTS WILL NEED TO BE
MONITORED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY BY MID-AFTERNOON.
Flood, Marion
- When
- May 18, 7:00 PM EST to 11:00 PM EST
- Where
- Marion forecast zone
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
Thunderstorms dumped one to two inches of rain on already saturated ground. 1.34 inches of rain was recorded at the Marion County Airport. Several streams and rivers in the county went into flood causing several roads to be closed. Widespread lowland flooding also occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Puerto Rico, May 18, 20041 death · $4,000 · 1 event
- Lightning Strike in Mississippi, May 18, 20041 death · 1 event
- Flooding in Ohio, May 18 to 20, 2004$3.6 million · 3 events
- Flood and Hail in Ohio, May 18, 2004$383,000 · 52 kt wind · 19 events
- Flood in Louisiana, May 18 to 20, 2004$500,000 · 1 event
- Hail and Damaging Winds in Maryland, May 18, 2004$91,000 · 55 kt wind · 8 events
- Lightning Strike in Massachusetts, May 18, 2004$125,000 · 1 event
- Flash Flooding and Flood in Ohio, May 18 to 19, 2004$56,000 · 64 kt wind · 9 events
- Flood in West Virginia, May 18 to 19, 2004$75,000 · 1 event
- Tornadoes and Flash Flooding in Illinois, May 18, 2004F1 · 13 events
- Flash Flood in Pennsylvania, May 18, 2004$20,000 · 1 event
- Damaging Wind in Missouri, May 18, 2004$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399302.